Log in
Anxiety and Depression Support
23,906 members22,378 posts

Please is anyone on to talk?!?

I finally calmed down and took my Clonazepam lastnight. While talking to a friend on the phone in case I passed out.

I do not understand what is happening to me right now. Dr. increased Lexapro from 20 mgs to 30 mgs I take 1/2 of Clonazepam in the morning and a whole one at bedtime. Dose is .5

Well being med phobic I am scared to death of meds of any kind. I started getting hot all over (not like a hotflash) a steady heat all over my body. Feels like my blood pressure shot up.

I checked in with the nurse at my Psych Drs office. My Dr then decided to drop Lexapro back down to 20 mgs and he wants me to add Buspar.(I have an appt on Monday to discuss this)

The all over hot thing is happening more now. Yesterday was my second day back down to 20 mgs Lexapro.

I have been on Lexapro and Clonazepam since 2007. 20 mgs and .5 Clonazepam 1/2 morning whole at bedtime.

I am wondering if I have built a tolerance to Clonazepam or if this is Lexapro messing with me.

I need to know if anyone has experienced the hot all over feeling. I will get a burning in my head as well, this is making me so anxious and I don't know what to do.

Thank you in advance ❤️

15 Replies
oldestnewest

Lexapro can affect a person in different ways. It can also interact with the medicine you are already taking. I would ask if your dr specifically knows that the treatment combo is ok based in experience or how they affect your brain chemistry.

1 like
Reply

I have been on this combo for over 10 years and no problems until recently. My panic attacks and anxiety rose because of some drastic life changes. That is why he increased the Lexapro.

He is a Psychiatric Dr and I do trust him.

I have a problem trusting the meds. That is me though, the crazy thoughts I create in my mind.

1 like
Reply

Well I can also attest that after an extended period of time they stopped working as well and then I had to go on a rollercoaster of trying meds but I'm still not being continually depressed and anxious.

2 likes
Reply

I hate the rollercoaster!! These meds that are suppose to help us increase anxiety until they work.

That in itself make me scared!!

Reply

Thank you for taking the time to talk to me

Reply

Of course, I need someone to talk to its very lonely where I am and I have to work at interaction around me. I wish it weren't me sometimes and that I could just wake up happy, energized, and ready for the day all day.

2 likes
Reply

I completely understand, I have the same feelings as you. I just would love to wake up one day and have absolutely no anxiety.

2 likes
Reply

What's your name?

Reply

Hi Sue

This has happened to me and yes you build up a tolerance to clonazepam. I started out on .5 and am now up to 2mg three times a day. The burning from the inside out feeling is for me a form of anxiety. If I take a clonazepam it stops within 45 min but talk to your Dr first. Anxiety appears in so many different ways.

Lostgirl

1 like
Reply

So you could be having hot flashes from being menopausal I know you say its not but I don't think you can blame the lexapro ..check your blood pressure..the buspar is better than taking a benzo if you are taking it daily because benzos mess with your memory.. If you have problems sleeping you need to make sure you are sticking to sleep routine ..no blue light devices an hour before bed..so no computer, cell phone or TV ..get outside in mornings and go for a walk..take a bath at night..that will help sleep..read something before bed to get you out of your head...feel better

1 like
Reply

I haven't personally experienced the hot feeling that you are feeling, but it definitely sounds like your anxiety flaring up. My family and I didn't like me taking the Clonazepam because of the side effects it gave me. But you don't seem to be having at least the main one that my family couldn't deal with (which was irritability). All medication effects or doesn't effect everyone differently. You should let your psychiatrist know that you are having frequent anxiety attacks and see what he wants to do.

Reply

Hi there-just saw this post & I totally related to what you described. When I get emotionally upset, anxious/really worried I tend to get the feeling of a major hot flash & it feels like my body, especially my chest, neck and face, are going to literally catch on fire. It's a frustrating and uncomfortable experience...you're not alone. I've tried biofeedback back, self talk and usually the only thing that helps with this experience is talking to someone that is supportive & non-judgemental and occasionally I end up having to take .5 mg of the Xanax I'm prescribed. I try to use the Xanax as a last resort. It sucks having to deal with this, but in my experience the hot flash feeling is always associated an anxious situation that I'm having to deal with. Best of luck, hope you find out what is causing this reaction & a healthy way to manage it ❤️

1 like
Reply

Thank you so much! It really helps to know I am not alone in this experience. I have to stop thinking everything that happens is medicine related though. I see my Dr tomorrow and will be talking to him about what my options are.

I just know I can't add anything that will increase anxiety right now.

1 like
Reply

Good luck tomorrow! You're smart about not wanting to keep medicating or perhaps over medicating (some doctors are unbelievably wreckelss when it comes to handing out Rx's like candy) and I've found out that I have to be more cautious than they are 🙄😏. I'm totally with you on not adding anything that could increase or exacerbate anxiety, that's the last thing needed, lol. Take care :)

1 like
Reply

Hi- My doc. put me on Trintellix for depression and it really messed me up! I had the hot flashes from hell and digestive issues we won't discuss here!

Reply

You may also like...